Multiple Sclerosis Community
copaxone side effect?
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

copaxone side effect?

I've been on coaxone now for about 2 months and have had no real side effects other than a little burning or mild swelling. Saturday after my shot in my stomach I started getting light headed and hot and my heart started racing. I sat there trying to take deep breaths and looked up at myself in the mirror and my face was bright red! I felt like my heart  was about to explode out of my chest! I gathered my composure enough to get to my bed and I went to sleep. I woke up Sunday feeling better aside from the migraine I had (and still have).

Has this ever happened to you? Is this just a side effect or something I should worry about? I go to my neurologist in a week and will be sure to let them know about that episode. I was so nervous about my shot last night so I kept procrastinating but eventually did it and all went well, thankfully!
Related Discussions
6 Comments Post a Comment
Blank
429700_tn?1308011423
I've had this happen before after the shot.  This can happen with Copaxone, and it did during the first year I was on the medicine. One, like the one you had, was more apparent than the other reactions.  I told my neurologist, and he thinks I was injecting in my blood stream.  He gave me some tips to avoid doing that again, and for the life of me can't remember what they were. Maybe someone on the forum does know.

I think I had two or maybe three reactions like that in my first year on Copaxone, and have not had any problems at all since.
Blank
352007_tn?1372861481
I think Kelly has had that happen to her too.  Sorry to hear that -- it must of been really scarey!  

I'm glad your shot last night went well! Phew!  I can't imagine the anxiety building up as you prepare the injection site and pray to the Copaxone Gods "please please not again!".

Hugs to you!

Lisa
Blank
1678656_tn?1369237418
It was very scarry! I talked to my SS nurse today and she said about 16% of people have that reaction from time to time. What made it worse is that my husband didn't seem to be worried. Guess he thought I was joking...not too sure why I'd joke like that.

He still hasn't said anything about it...weird. His mom says it's his defense mechanism...that's a strange one if you ask me! He always takes that kind of stuff seriously. Praying it doesn't happen again. Although it turned out okay, it still makes me nervous!
Blank
352007_tn?1372861481
Men sometimes are totally dense aren't they? LOL!

I'm glad the SS nurse spoke with you today and unfortunately, you were in the 16% huh? Don't we always find a way to sneak into those small percentiles!

Perhaps it was a defense mechanism, perhaps he is totally oblivious, but whatever the case, you need to speak to him and let him know that there can be a reaction and your body has decided that one time to do so and it was "no joke".  Tell him the next time you say you're having a problem, to take it serious.  Sheesh!  My bf is just "dense" as the rainforest in the Amazon!  Heh.

Hugs to you and lets pray that this doesn't happen again!

Lisa
Blank
739070_tn?1338607002
HI, the reaction you had  is considered a side effect of Copaxone and as long as it dissipates within 15 or 20 minutes there is no need to worry.

Several members on here have experienced this reaction. Hopefully they will pop up and share their experiences with this. I know Jensequitur and HVAC have both experienced this.

You were right in calling the nurse for advice.

Ren
Blank
338416_tn?1260996698
Oh, those IPIRs are terrible.  Some people have the one, while others just keep having them.  I took Copaxone for three years, and had about six.  I finally stopped, not because of the IPIR, but because it turned into an allergic reaction.  Fortunately it was slight.

Personally if I were you I'd keep an Epi-pen in the house.  This is a great thing to have even if you don't have serious allergies.  If you have the IPIR again, stay awake until the IPIR has passed.  My allergic reaction was extreme skin itching, and slight swelling of the face.

What the Copaxone people will tell you is that you injected in an area that didn't have enough fat.  That's more or less true, but it's oversimplified.  Copaxone causes areas of scar tissue, especially if you don't massage the area or heat it after injection.  I had a lot of lipoatrophy, and areas would become 'uninjectable' because I wasn't treating my injection sites very well.  So after a while, the safe areas for injections became too scarred for me to continue.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Neurology Answerers
987762_tn?1331031553
Blank
supermum_ms
Australia
667078_tn?1316004535
Blank
HVAC
Durham, NC
572651_tn?1333939396
Blank
Lulu54
Dayton, OH
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
147426_tn?1317269232
Blank
Quixotic1
Washougal, WA
338416_tn?1260996698
Blank
jensequitur
Fort Worth, TX